Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 7, NWS Newport/Morehead City, NC

April 5, 201111 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Apr 5, 2011, 11:04 AM EDT for 11 counties in North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 11:04 AM EDT (15:04 UTC)
Expired
Apr 5, 2011, 12:00 PM EDT
In force
56 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Craven County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 77 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 11:15 AM EDTTSTM WND DMGGreenville, NC1 TRRE DOWN ON MAPLE ROAD IN GREENVILLE AND ANOTHER TREE DOWN ON DIXON ROAD IN GREENVILLE
Apr 5, 11:21 AM EDTTSTM WND DMGKinston, NCTREE DOWN 3900 BLOCK OF TOWER TREE HILL ROAD IN KINSTON
Apr 5, 11:53 AM EDTTSTM WND DMG4 E Washington, NCTREE DOWN ON HIGHWAY 264 EAST 4 MILES EAST OF WASHINGTON NEAR ASBURY CHURCH ROAD
Apr 5, 12:10 PM EDTTSTM WND DMGAurora, NCLARGE BRANCHES DOWN... REPORTED BY BLOUNTS CREEK FIRE DEPARTMENT NEAR AURORA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 3.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 436 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1155 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
436 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
3.4
Supercell composite
15.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WUUS52 KMHX 051504
SVRMHX
NCC013-049-079-095-103-107-117-137-147-177-187-051600-
/O.NEW.KMHX.SV.W.0007.110405T1504Z-110405T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1104 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN EASTERN NORTH CAROLINA
  LENOIR COUNTY IN EASTERN NORTH CAROLINA
  SOUTHEASTERN GREENE COUNTY IN EASTERN NORTH CAROLINA
  WASHINGTON COUNTY IN EASTERN NORTH CAROLINA
  MARTIN COUNTY IN EASTERN NORTH CAROLINA
  PITT COUNTY IN EASTERN NORTH CAROLINA
  TYRRELL COUNTY IN EASTERN NORTH CAROLINA
  BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
  PAMLICO COUNTY IN EASTERN NORTH CAROLINA
  CRAVEN COUNTY IN EASTERN NORTH CAROLINA
  HYDE COUNTY IN EASTERN NORTH CAROLINA

* UNTIL NOON EDT

* AT 1101 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EVERETTS TO FALLING
  CREEK...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF WILLIAMSTON
  TO 5 MILES WEST OF KINSTON...MOVING EAST AT 65 MPH. WINDS IN EXCESS
  OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PHILLIPS CROSSROADS...COMFORT...
  TRENTON...HONOLULU...
  FORT BARNWELL...DARDENS...
  WESTOVER...CLARK...
  ROPER...PLEASANT GROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY

&&

LAT...LON 3597 7603 3566 7604 3567 7599 3532 7629
      3534 7628 3550 7659 3538 7658 3550 7702
      3531 7648 3508 7658 3505 7699 3489 7697
      3501 7775 3517 7784 3594 7719 3582 7688
TIME...MOT...LOC 1504Z 270DEG 55KT 3587 7710 3525 7762

$$

8
2 follow-up statements
460 
WWUS52 KMHX 051534
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1134 AM EDT TUE APR 5 2011

NCC079-107-051542-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
LENOIR NC-GREENE NC-
1134 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND LENOIR
COUNTIES IS CANCELLED...

 THE STORMS WHICH PROMPTED THE WARNINGS HAVE MOVED OUT OF GREENE AND 
LENOIR COUNTIES AND THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
      3538 7658 3550 7702 3531 7648 3508 7658
      3508 7659 3505 7699 3489 7697 3502 7770
      3533 7739 3594 7719 3582 7688 3597 7603
TIME...MOT...LOC 1532Z 270DEG 55KT 3582 7691 3497 7740

$$

NCC013-049-095-103-117-137-147-177-187-051600-
/O.CON.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
JONES NC-WASHINGTON NC-MARTIN NC-PITT NC-TYRRELL NC-BEAUFORT NC-
PAMLICO NC-CRAVEN NC-HYDE NC-
1134 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HYDE...CRAVEN...PAMLICO...BEAUFORT...TYRRELL...PITT...MARTIN...
WASHINGTON AND JONES COUNTIES...

AT 1130 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS WITH LITTLE OR NO LIGHTNING. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JAMESVILLE TO 
COMFORT...OR ALONG A LINE EXTENDING FROM 7 MILES EAST OF WILLIAMSTON 
TO 10 MILES NORTH OF HALF MOON...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... JASPER...WASHINGTON
PARK...VANCEBORO...TUSCARORA...BUNYAN...RIVER ROAD...SLATESTONE...
LIMA...CLARK...HINSON...POLLOCKSVILLE...ERNUL...RHEMS...BELLAIR...
PINETOWN...WALLA WATTA...ASKINS...RIVER BEND...BLOUNTS CREEK...COX
CROSSROADS...NEW BERN...CAYTON...TRENT WOODS...FOREST...TERRA CEIA...
BRICES CREEK...BRIDGETON...CORE POINT...BATH...SPRING HOPE...CATFISH
LAKE...BONNERTON...EDWARD...WENONA...JAMES CITY...OLYMPIA...
BAYVIEW...YEATESVILLE...PIKE ROAD...FAIRFIELD HARBOR...PUNGO...
PANTEGO...PRESCOTT...REELSBORO...RIVERDALE...AURORA...RANSOMVILLE...
SIDNEY CROSSROADS...CENTER OF PHELPS LAKE...SILVER HILL...BELHAVEN...
PUNGO LAKE...ROYAL...GRANTSBORO...WINSTEADVILLE...ALLIANCE...SOUTH
CREEK...CRESWELL...LEVELS...HYDELAND...SWINDELL FORK...WOODLEY...
WHORTONSVILLE...SWANQUARTER...SLADESVILLE...SCRANTON...ROSE BAY...
PONZER...PAMLICO BEACH...NEWFOUNDLAND...MERRITT...MARIBEL...
LOWLAND...LEECHVILLE...CENTER OF LAKE MATTAMUSKEET...KILKENNY...
HOBUCKEN...GUM NECK...FRYING PAN LANDING...FORT LANDING...FLORENCE...
FAIRFIELD...ALLIGATOR LAKE...ALLIGATOR...VANDEMERE...STONEWALL...
MESIC...COLUMBIA AND BAYBORO.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
      3538 7658 3550 7702 3531 7648 3508 7658
      3508 7659 3505 7699 3489 7697 3502 7770
      3533 7739 3594 7719 3582 7688 3597 7603
TIME...MOT...LOC 1532Z 270DEG 55KT 3582 7691 3497 7740

$$

8
158 
WWUS52 KMHX 051554
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1154 AM EDT TUE APR 5 2011

NCC147-051603-
/O.CAN.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
PITT NC-
1154 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PITT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
      3538 7658 3550 7702 3531 7648 3508 7658
      3508 7659 3505 7699 3489 7697 3495 7730
      3534 7716 3582 7687 3582 7688 3597 7603
TIME...MOT...LOC 1553Z 270DEG 55KT 3567 7650 3484 7703

$$

NCC013-049-095-103-117-137-177-187-051600-
/O.CON.KMHX.SV.W.0007.000000T0000Z-110405T1600Z/
JONES NC-WASHINGTON NC-MARTIN NC-TYRRELL NC-BEAUFORT NC-PAMLICO NC-
CRAVEN NC-HYDE NC-
1154 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
HYDE...EASTERN CRAVEN...PAMLICO...BEAUFORT...TYRRELL...SOUTHEASTERN
MARTIN...WASHINGTON AND EAST CENTRAL JONES COUNTIES...

AT 1149 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM PIKE ROAD TO 7 MILES SOUTH OF CATFISH
LAKE...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF PLYMOUTH
TO 13 MILES WEST OF HAVELOCK...MOVING EAST AT 65 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH CREEK...
ALLIANCE...LEECHVILLE...PONZER...BAYBORO...PAMLICO BEACH...
CRESWELL...STONEWALL...MARIBEL...LEVELS...HYDELAND...GERMANTOWN...
SWINDELL FORK...WOODLEY...WHORTONSVILLE...SWANQUARTER...
SLADESVILLE...SCRANTON...ROSE BAY...NEWFOUNDLAND...MERRITT...
LOWLAND...CENTER OF LAKE MATTAMUSKEET...KILKENNY...HOBUCKEN...GUM
NECK...FRYING PAN LANDING...FORT LANDING...FLORENCE...FAIRFIELD...
ALLIGATOR LAKE...ALLIGATOR...VANDEMERE...MESIC AND COLUMBIA.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.

LAT...LON 3566 7604 3567 7599 3533 7628 3550 7659
      3538 7658 3550 7702 3531 7648 3508 7658
      3508 7659 3505 7699 3489 7697 3495 7730
      3534 7716 3582 7687 3582 7688 3597 7603
TIME...MOT...LOC 1553Z 270DEG 55KT 3567 7650 3484 7703

$$
DAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:32 AM EDT, 32 minutes earlier.

Area forecast discussion, Apr 5, 10:32 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1032 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS AFTERNOON. HIGH
PRESSURE WILL MOVE EAST THROUGH THE AREA WEDNESDAY. THE HIGH WILL
REMAIN OFF THE SOUTHEAST COAST THROUGH THE WEEKEND. A COLD FRONT
WILL APPROACH FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1030 AM TUE...SVR THREAT CONTINUES THIS MORNING RIGHT ALONG
THE FRONT. COULD SEE SOME ISOLATED SVR WIND GUSTS ALONG THE
FRONTAL BOUNDARY WITH STRONG PRESSURE RISES BEHIND IT. OTHERWISE
NO SIG CHANGES TO FORECAST.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AS OF 230 AM TUE...CLEAR AND MUCH COOLER OVERNIGHT BEHIND THE
FRONT WITH NORTHWEST WINDS AND A DRIER AIRMASS. ONCE AGAIN THE 00Z
MAV/MET GUIDANCE IS CLOSE AND USED A BLEND.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY TRANQUIL WX CONDITIONS FOR MID TO LATE WEEK WITH FLAT
UPPER RIDGE BUILDING EAST AND SFC HIGH PRES MOVING SOUTH OF THE AREA
THEN OFFSHORE. A COOL START TO WED AND HIGH TEMPS WILL BE BLO NORMAL
AS ANY RETURN FLOW HOLDS OFF TIL LATE IN THE DAY. TEMPS WILL
MODERATE THU AND FRI AS THE RETURN FLOW ESTABLISHES OVER THE AREA.
BACKDOOR FRONT TO THE N WILL SAG S AND MAY REACH NRN TIER FRI NIGHT.
WAVE OF LOW PRES MOVES ALONG THE FRONT THEN OFFSHORE ON SAT WHICH
WILL DRAG THE BNDRY SOUTH ON SAT IN ITS WAKE. THE FRONT MOVES
BACK NORTH LATE SAT/SAT NIGHT WITH RETURN FLOW SETTING UP AGAIN
FOR THE LATTER HALF OF THE WEEKEND AND POSSIBLY INTO EARLY NEXT
WEEK.

CHCS FOR ORGANIZED PCPN APPEAR TO BE SLIGHT THRU MUCH OF THE LONG
TERM FCST PERIOD. BEST OPPORTUNITY MAY BE SAT NIGHT INTO SUNDAY AS
WEAK UPPER LEVEL ENERGY INTERACTS WITH NORTHWARD MOVING WARM FRONT.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...PREDOMINATE VFR CONDITIONS AT THIS
TIME...SLIGHT SVR THREAT CONTINUES THIS MORNING RIGHT ALONG THE
FRONTAL BOUNDARY...WILL CONTINUE TO MONITOR AS A ISOLATED SVR WIND
GUST IS POSSIBLE. DRIER AIR WILL MOVE IN BEHIND THE FRONT. STRONG
WINDS WILL DIMINISH AS WELL BEHIND THE FRONT. WINDS BY LATE
AFTERNOON WILL BE NORTHWEST AROUND 10 KNOTS UNDER SCATTERED CLOUDS
AROUND 4 KFT. BY THIS EVENING EXPECT SKIES TO BE CLEAR WITH A
NORTHWEST WIND AROUND 10 KNOTS.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MAINLY VFR THRU THE PERIOD AS HIGH PRES BUILDS SOUTH OF THE AREA
THRU THE END OF THE WEEK. INCREASING LOW LEVEL MOISTURE MAY BRING
SUB-VFR CONDITIONS BY THE WEEKEND.

&&

.MARINE...
SHORT TERM /TODAY & TONIGHT/
AS OF 1030 AM TUE...EXTENDED GALE HEADLINES UNTIL 18Z...WITH
CONTINUED STRONG WINDS AND STRONG PRESSURE RISES BEHIND THE FRONT.
OTHERWISE NO SIG CHANGES AT THIS TIME.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NW FLOW WEAKENS AND SEAS WILL BE SUBSIDING BLO SCA CRITERIA EARLY
WED. WINDS WILL BACK TO SW AND STRENGTHEN LATE WED INTO WED NIGHT
AS HIGH PRES PASSES SOUTH OF THE AREA. NOT EXPECTING SCA LEVELS
THRU THE END OF THE WEEK BUT MAY GET CLOSE AT TIMES ESP SOUTHERN
AND CENTRAL WATERS. WINDS SHIFT W/NW FRI NIGHT THEN N/NE ON SAT
AS LOW PRES MOVING ALONG STALLED BNDRY TO NORTH PULLS THE FRONT
SOUTH ALONG THE NC COAST.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 AM TUE...NO CHANGE TO THREE CURRENT ADVISORIES IN
EFFECT. REASONING FROM PREVIOUS SHIFTS STILL VERY SOUND.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH SURF ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ095-
     098-103-104.
     WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ047-081-095-
     103-104.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     NCZ103.
MARINE...LOW WATER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ135.
     GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ130-135-150-
     152-154-156-158.

&&

SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...BTC
AVIATION...BTC/HSA/CQD
MARINE...BTC/HSA/CQD
TIDES/COASTAL FLOODING...HSA
Hazardous weather outlook, Apr 5, 10:24 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1024 AM EDT TUE APR 5 2011

NCZ095-104-061430-
CARTERET-OUTER BANKS HYDE-
1024 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-081-061430-
MAINLAND DARE-MAINLAND HYDE-
1024 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ046-061430-
TYRRELL-
1024 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-061430-
ONSLOW-
1024 AM EDT TUE APR 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-061430-
OUTER BANKS DARE-
1024 AM EDT TUE APR 5 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH SURF ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.
   WIND ADVISORY.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044-045-079-080-090>094-061430-
MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN-
PAMLICO-
1024 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE COLD FRONT WILL MOVE THROUGH EASTERN NORTH CAROLINA THIS
MORNING. THERE IS STILL A THREAT OF ISOLATED DAMAGING WIND GUSTS
ALONG THE FRONT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 5, 10:27 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1027 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 AM     TSTM WND DMG     1 W PARROTS             35.31N  77.71W
04/05/2011                   LENOIR             NC   FIRE DEPT/RESCUE

            NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
            INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.

&&

EVENT NUMBER MHX1100193

DAG
Local storm report, Apr 5, 10:30 AM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1030 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 AM     TSTM WND DMG     1 WNW ROSE HILL         34.83N  78.05W
04/05/2011                   DUPLIN             NC   UTILITY COMPANY

            COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
            ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.

&&

EVENT NUMBER MHX1100194

DAG
Special weather statement, Apr 5, 10:35 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1035 AM EDT TUE APR 5 2011

NCZ047-103-104-051500-
OUTER BANKS DARE-MAINLAND DARE-OUTER BANKS HYDE-
1035 AM EDT TUE APR 5 2011

...STRONG THUNDERSTORMS WILL AFFECT HYDE AND DARE COUNTIES UNTIL 1100
AM EDT...

AT 1034 AM EDT...THERE WERE STRONG THUNDERSTORMS FROM KILL DEVIL
HILLS TO FRISCO...MOVING EAST AT 40 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BUXTON AT 1040 AM EDT. OTHER LOCATIONS TO
BE AFFECTED BY THE STORMS INCLUDE HATTERAS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR
FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.

27
Local storm report, Apr 5, 10:44 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1044 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 AM     TSTM WND DMG     2 E RICHLANDS           34.90N  77.51W
04/05/2011                   ONSLOW             NC   PUBLIC

            10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
            NEAR RICHLANDS. TIME BASED ON RADAR.

&&

EVENT NUMBER MHX1100195

DAG
Special weather statement, Apr 5, 10:52 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1052 AM EDT TUE APR 5 2011

NCZ045-080-092-093-098-051800-
WASHINGTON-BEAUFORT-JONES-CRAVEN-ONSLOW-
INCLUDING THE CITIES OF...PLYMOUTH...WASHINGTON...RIVER ROAD...
MAYSVILLE...POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...
VANCEBORO...JACKSONVILLE
1052 AM EDT TUE APR 5 2011

...STRONG WINDS EXPECTED OVER THE COASTAL PLAIN REGION BEGINNING
AROUND 11 AM...

A STRONG COLD FRONT WAS MOVING THROUGH CENTRAL NORTH CAROLINA THIS
MORNING. A LINE OF STRONG SHOWERS AND POSSIBLE THUNDERSTORMS HAD
DEVELOPED ALONG AND AHEAD OF THE FRONT AND WERE MOVING RAPIDLY
NORTHEAST AROUND 50 MPH. EARLIER THIS MORNING THIS FRONT AND
ASSOCIATED SHOWERS PRODUCED WIND DAMAGE OVER CHATHAM COUNTY...A
WIND GUST TO 47 MPH AT THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH...AND A TREE DOWN NEAR KNIGHTDALE. THE FRONT AND SHOWERS
ARE FORECAST TO BE OVER THE COASTAL PLAIN COUNTIES FROM
KENANSVILLE TO WILLIAMSTON BEGINNING AROUND 11 AM AND IN THE
JACKSONVILLE...WASHINGTON...AND COLUMBIA AREAS AFTER 12 PM.

RESIDENTS ACROSS EASTERN NORTH CAROLINA ARE ADVISED TO MONITOR THE
PROGRESS OF THIS FRONT AS IT MOVES ACROSS THE AREA LATE THIS
MORNING AND EARLY THIS AFTERNOON. THE FRONT AND SHOWERS WILL
PRODUCE STRONG AND POSSIBLY DAMAGING WIND GUSTS DESPITE CONTAINING
LITTLE TO NO LIGHTNING.
Local storm report, Apr 5, 11:00 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1100 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     TSTM WND DMG     3 NW OAK CITY           35.99N  77.34W
04/05/2011                   MARTIN             NC   911 CALL CENTER

            TREE DOWN ON HIGHWAY 125 NORTHWEST OF OAK CITY

0545 AM     TSTM WND DMG     WALSTONBURG             35.59N  77.70W
04/05/2011                   GREENE             NC   911 CALL CENTER

            TREE DOWN

0548 AM     TSTM WND DMG     2 N OAK CITY            35.99N  77.30W
04/05/2011                   MARTIN             NC   911 CALL CENTER

            TREE DOWN ON EDMONDSON ROAD NORTH OF OAK CITY

0616 AM     TSTM WND DMG     1 NE CALYPSO            35.16N  78.09W
04/05/2011                   DUPLIN             NC   911 CALL CENTER

            TREE DOWN SOUTH OF MOUNT OLIVE ON GARNER CHAPPEL ROAD

0623 AM     TSTM WND DMG     2 SSE JAMESVILLE        35.79N  76.89W
04/05/2011                   MARTIN             NC   COCORAHS

            COCORAHS OBSERVER REPORTED MANY SMALL LIMBS DOWNED NEAR
            JAMESVILLE.

0709 AM     TSTM WND DMG     1 WNW ROSE HILL         34.83N  78.05W
04/05/2011                   DUPLIN             NC   UTILITY COMPANY

            COUNTY UTILITY REPORTED TREES DOWN ON POWERLINES IN THE
            ROSE HILL MAPLE HILL AREA. TIME BASED ON RADAR.

0718 AM     HAIL             3 NW WARSAW             35.03N  78.13W
04/05/2011  E0.88 INCH       DUPLIN             NC   911 CALL CENTER

            NICKEL SIZE HAIL NORTHWEST OF WARSAW

0750 AM     TSTM WND DMG     1 W PARROTS             35.31N  77.71W
04/05/2011                   LENOIR             NC   FIRE DEPT/RESCUE

            NORTH LENOIR FIRE DEPARTMENT REPORTED TREES DOWN AT THE
            INTERSECTION OF FRED EVERETTE AND BEN DAIL ROADS.

0752 AM     TSTM WND DMG     2 E RICHLANDS           34.90N  77.51W
04/05/2011                   ONSLOW             NC   PUBLIC

            10 X 10 ALUMINUM SHED DESTROYED ON HOFFMAN FOREST ROAD
            NEAR RICHLANDS. TIME BASED ON RADAR.

0757 AM     TSTM WND DMG     2 W RICHLANDS           34.90N  77.58W
04/05/2011                   ONSLOW             NC   911 CALL CENTER

            911 CENTER REPORTED TREE DOWN ON GREGORY FORK RD. NEAR
            RICHLANDS.

0830 AM     HAIL             NEWPORT                 34.79N  76.86W
04/05/2011  E0.75 INCH       CARTERET           NC   TRAINED SPOTTER

            SPOTTER REPORTS DIME SIZE HAIL IN NEWPORT

&&

EVENT NUMBER MHX1100186 MHX1100185 MHX1100187 MHX1100188 MHX1100192
MHX1100194 MHX1100189 MHX1100193 MHX1100195 MHX1100190 MHX1100191

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 4:54 AM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Martin, Pitt66 min
Apr 5, 5:57 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more48 min
Apr 5, 6:56 AM EDTSevere Thunderstorm WarningMHXDuplin, Lenoir34 min
Apr 5, 7:37 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Greene, Jones, Lenoir, Pitt38 min
Apr 5, 7:43 AM EDTSevere Thunderstorm WarningMHXJones, Onslow32 min
Apr 5, 8:22 AM EDTSpecial Marine WarningMHX38 min
Apr 5, 8:23 AM EDTSpecial Marine WarningMHX37 min
Apr 5, 8:57 AM EDTSpecial Marine WarningMHX33 min
Apr 5, 11:54 AM EDTSevere Thunderstorm WarningMHXBeaufort, Craven, Dare, Hyde, Jones, Pamlico and 2 more66 min
Apr 5, 1:59 PM EDTSmall Craft AdvisoryMHX6 hr
Apr 5, 7:02 PM EDTFrost AdvisoryMHXBeaufort, Duplin, Greene, Jones, Lenoir, Martin and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.